The ELSI Virtual Forum Schedule

June 15-16, 2020, @ELSI_con #ELSIvirtual

ELSIcon 2020: 30 Years of the Genome: Integrating and Applying ELSI Research

Until the next full ELSI Congress in 2021, we hope that the ELSI Virtual Forum on June 15-16, 2020, will provide a welcoming space for our ELSI community to gather together and share information. We are pleased to present a truly informative and enriching program.

PROGRAM

Keynote and Plenary Talks

  • Integrating ELSI and Genomics: Past Present and Future  
  • Polygenic Risk Scores & Behavioral Traits: Interrogating the Science & Ethics
  • CRISPR and Human Identity: Governing Germline Gene Editing
  • Ethical Frameworks for Research Collaboration with Indigenous Communities

Panel Presentations                                                   

  • Studying America’s Eugenics Era through an ELSI Lens: Data, Context, and Relevance 
  • New Models for Ethical AI in Precision Medicine: Empirical and Normative ELSI Inquiry    
  • Engaging Participants as Partners: ELSI Considerations in Large-Scale Precision Medicine Research  
  • To Catch a Killer: Law Enforcement Uses of DNA Databases

Register Here

SCHEDULE & SPEAKERS

MONDAY, JUNE 15  
10:00 - 10:15 am (EDT) Welcome: Sandra Soo-Jin Lee, PhD and Mildred Cho, PhD
10:15 - 11:00 am Opening Keynote: Integrating ELSI and Genomics: Past, Present, and Future
  Speakers: Eric Juengst, PhD; Pilar Ossario, JD, PhD; Eric Green, MD, PhD
  Moderator: Amy McGuire, JD, PhD
11:00 – 11:30 am Q&A with Audience and Panel
11:30 - 11:45 am BREAK (15 minutes)
11:45 am - 12:30 pm Panel 1: Studying America’s Eugenics Era through an ELSI Lens: Data, Context, and Relevance 
  Speakers: Natalie Lira, PhD; Elyse Thulin, MS; Nicole Novak, PhD, MSc
  Moderator: Alexandra Stern, PhD
12:30 – 1:00 pm Q&A with Audience and Panel
1:00 - 1:30 pm LUNCH BREAK (30 minutes)
1:30 - 2:15 pm Plenary 1: Polygenic Risk Scores & Behavioral Traits: Interrogating the Science & Ethics
  Speakers: Dalton Conley, PhD; Michelle Meyer, JD, PhD; Steve Hyman, MD
  Moderator: Paul Appelbaum. MD 
2:15 - 2:45 pm Q&A with Audience and Panel
2:45 - 3:00 pm  BREAK (15 minutes)
3:00 – 3:45 pm Panel 2: New Models for Ethical AI in Precision Medicine: Empirical and Normative ELSI Inquiry
  Speakers: Pamela Sankar, PhD; David Magnus, PhD; Ariadne Nichol, BA 
  Moderator: Mildred Cho, PhD      
3:45 – 4:15 pm Q&A with Audience and Panel
4:15 - 4:30 pm    1st Day Closing Remarks: Sandra Soo-Jin Lee, PhD
   
TUESDAY, JUNE 16  
10:00 - 10:15 am (EDT) Welcome: Sandra Soo-Jin Lee, PhD
10:15 - 11:00 am Plenary 2: CRISPR and Human Identity: Governing Germline Gene Editing 
  Speakers: George Daley, MD, PhD; Rosemarie Garland-Thomson, PhD; Bartha Knoppers, PhD
  Moderator: Josephine Johnston, PhD 
11:00 – 11:30 am Q&A with Audience and Panel
11:30 - 11:45 am BREAK (15 minutes)
11:45 am - 12:30 pm Panel 3: Engaging Participants as Partners: ELSI Considerations in Large-Scale Precision Medicine Research 
  Speakers: Elizabeth Cohn, RN, PhD; Karriem Watson, DHSc, MS, MPH; Alecia M. Fair, PhD, DPh
  Moderator: Consuelo Wilkins, MD, MSCI   
12:30 – 1:00 pm Q&A with Audience and Panel
1:00 - 1:30 pm LUNCH BREAK (30 minutes)
1:30 - 2:15 pm Plenary 3: Ethical Frameworks for Research Collaboration with Indigenous Communities
  Speakers: Chief Lynn Malerba, DNP, MPA; Katrina Claw, PhD; Nanibaa’ Garrison, PhD
  Moderator: Vanessa Hiratsuka, PhD      
2:15 - 2:45 pm Q&A with Audience and Panel
2:45 - 3:00 pm  BREAK (15 minutes)
3:00 – 3:45 pm Panel 4: To Catch a Killer: Law Enforcement Uses of DNA Databases 
  Speakers:  James Hazel, JD, PhD; Jennifer Wagner, JD, PhD; Christi Guerrini, JD, MPH
  Moderator: Amy McGuire, JD, PhD 
3:45 – 4:15 pm Q&A with Audience and Panel
4:15 - 4:30 pm   Closing Remarks: Sandra Soo-Jin Lee, PhD and Mildred Cho, PhD